Is Laser Treatment Safe for Thin Skin with Atrophy?

I have thin skin with some atrophy and what seems to be some scarring on my face due to a topical steroid used to clear up a facial rash. I am 33 years old.

Would laser or IPL treatments be something that I should consider to remedy my situation?

Doctor Answers (1)

It may help if you have blood vessels in your atrophic areas, but steroid atrophy will improve alone

+1

Thank you for your question.

I'm sorry to hear about your steroid atrophy. It is very important to avoid strong steroids or steroid overuse on the face. The resulting atrophy should resolve on its own, so there is usually no need to rush to do a laser procedure. However, if you do have numerous vessels showing in the atrophy, IPL may help slightly. Ablative laser resurfacing procedure theoretically may help with these areas, but admittedly, I don't believe many dermatologists have had experience using these lasers for this specific reason.

Give the atrophy some time and it should resolve on its own. Hope this helps!


Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.